# SDR 2005FA0000869

- Difficulty date: March 22, 2005
- Submitted: June 23, 2005
- Operation: General aviation
- Aircraft: N815P
- Make and model: Beech 58
- Aircraft serial: TH1949
- Engine: Cont IO550*
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Condition: Loose
- Location: Magneto
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING ANNUAL INSPECTION, COMPLY WITH 500 HR MAGNETO INTERNAL INSPECTION, WHICH INCLUDES THE IMPULSE COUPLING IAW MFG SB.  ONE IMPULSE COUPLING WAS FOUND TO BE VERY LOOSE, DUE TO LOOSE RIVETS, WOULD HAVE FAILED SOON.  FAILURE OF THIS TYPE CAN CAUSE EXTENSIVE DAMAGE TO MAGNETO AND ENGINE.  MFG INSPECTION CHECKLIST DOES NOT CALL FOR DETAILED INSPECTION OF MAGNETO IMPULSE COUPLING OR OTHER MAGNETO INTERNAL PARTS OTHER THAN POINTS.  REPLACED COUPLING WITH NEW PART.  OLD PART ONLY HAD 529 HRS.  LOOSE RIVETS AND WORN PAWLS.  (K)
